MAUDE Adverse Event Report: PENUMBRA, INC. NEURON MAX 6F 088 LONG SHEATH; DQY

PENUMBRA, INC. NEURON MAX 6F 088 LONG SHEATH; DQY
Catalog Number PNML6F088904M
Medical Device Problem Codes Fracture (1260); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient underwent a medical procedure in the vertebral artery using a neuron max 6f 088 long sheath (neuron max) and a guidewire.During the procedure, the physician experienced resistance while advancing the guidewire through the distal length of the neuron max.After completing the procedure, the physician retracted the neuron max out of the patient and found that it was damaged at the distal end.At this point, the procedure was already completed and no additional devices were required.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following section was updated: section b.Box 5.Describe event or problem.Evaluation of the returned neuron max 6f 088 long sheath (neuron max) confirmed that the catheter was damaged on the distal end and revealed a fracture.This type of damage typically occurs during removal from the packaging.If the packaging mandrel becomes loose from the packaging card, the distal tip may become pinned between the packaging mandrel and the packaging tube.Retraction of the device after becoming pinned will likely result in this damage and is likely what caused the damage noticed at the end of the procedure.The packaging card and mandrel were not returned for evaluation.Based on the reported complaint and the returned packaging condition, the root cause of this damage could not be determined.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient underwent a medical procedure in the vertebral artery using a neuron max 6f 088 long sheath (neuron max) and a guidewire.During the procedure, the physician experienced resistance while advancing the guidewire through the distal length of the neuron max.After completing the procedure, the physician retracted the neuron max out of the patient and found that it was fractured at the distal end.At this point, the procedure was already completed and no additional devices were required.There was no report of an adverse effect to the patient.

Brand Name
NEURON MAX 6F 088 LONG SHEATH
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key22128419
Report Number3005168196-2025-00186
Device Sequence Number12623921
Product Code DQY
UDI-Device Identifier00815948022409
UDI-Public00815948022409
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K111380
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPNML6F088904M
Device Lot NumberH00005490
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2025
Supplement Date Received by Manufacturer06/26/2025
Initial Report FDA Received Date06/02/2025
Supplement Report FDA Received Date07/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age56 YR
Patient SexMale